MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W040210150
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the nanocross pta dilatation catheter was received within a sealed large white envelope, within a sealed tyvek pouch, within a sealed plastic biohazard pouch, within its opened labeled shelf carton, and loosely coiled within its opened label pouch.No ancillary devices nor procedural images were received for analysis.The nanocross catheter was received with the balloon chamber in a post-inflated profile, (e.G.Not tightly wrapped and winged), the balloon chamber was separated at the proximal cone, and the balloon chamber inner guidewire was stretched/necked down.The balloon chamber was separated from the inflation lumen approximately 127.5cm from the y-manifold distal tip.The proximal end of the balloon chamber is approximately 165.4 mm.All the marker bands are accounted for.The proximal fracture face exhibits necking down at the proximal balloon bond and torsional radial separation.The distal fracture face exhibits radial separation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross pta balloon during treatment of a calcified cto (chronic total occlusion-100%) in the patient¿s mid peroneal artery.Severe vessel calcification is reported.No damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.The device was not passed through a previously deployed stent.No resistance was noted during advancement of the device.A non-medtronic inflation device was used for balloon inflation.It is reported during an attempt to remove the balloon from the patient, the catheter it was on stretched out and the balloon stayed in the vessel (but still attached to catheter).The physician was able to push the catheter back in and remove the balloon over the catheter without any residual effects to the patient.There were no detached components.There was no deflation difficulties noted.The balloon was fully deflated prior to removal attempt.No vessel damage was noted.No injury reported.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10703249
Report Number2183870-2020-00339
Device Sequence Number11541110
Product Code LIT
UDI-Device Identifier00763000110208
UDI-Public00763000110208
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2023
Device Model NumberAB14W040210150
Device Catalogue NumberAB14W040210150
Device Lot NumberB039804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight67